What is the long term effects of taking heart burn medication like prilosec? I heard it can thin your hair? Is this true? Any other long term effects?

Yes. Long term use of proton pump inhibitors like Prilosec can decrease your ability to digest and absorb food...Therefore they may lead to bone loss and vitamin/mineral deficiencies. Please see your doctor to discuss reflux and other treatments.
Yes, growing concern. That long-term use of proton pump inhibitors like Prilosec (ppi's) may increase risk for clostridium difficile-associated diarrhea (one that is becoming increasingly difficult to treat) & may also increase the risk of osteoporosis. Preventive measures such as adequate calcium & vitamin d3 in the diet (rather than supplements) & adequate weight-bearing exercise may counter bone integrity concerns.

Related Questions

Hi, I feel and look bloated but I have only eaten one meal today and I take Prilosec for frequent heart burn and imodeum for loose stole. What canido?

Stop all. Start over. One meal a day is unhealthy. Your metabolic rate slows. You get fat. Long-term use of Prilosec stops proper digestion and is not approved. And can cause diarrhea! Imodium (loperamide) binds you up. Stop all self therapy and give yourself a break...

What medication can be taken for Gastritis, heart burn, reflux if one is allergic to omeprazole. I had acute allergic reaction to 10mg omeprazole.

Gastritis. Besides the PPIs which is the class of drug that omeprazole belongs to, there are H2 blockers class like ranitidine, pepcid (famotidine) and medication like sucralafate. Would discuss with your doctor before starting somethign new. Also check for H pylori a bacteria that has been associated with gastritis/ ulcers, as gastritis due to h pylori will not heal unless it is treated w/ antibiotics.